I was taking name brand propecia for one year with fantastic results. After one year (July of 2013) I switched to generic finasteride. In July of 2014 i didnt notice any difference in the Generic version. recently (janurary 2015 – present) I have experienced significant hair loss (My thinning has progressed to its worst point ever). I am attributing the sudden and significant hair loss to stressful events that occured around july of 2014 and have been ongoing till present day. If I obtained by generic finasteride from my doctor and through
my local US pharmacy. Am i guaranteed my dose was legitimate and my significant hair loss can be contributed to stressful events? I am currently blaming the Generic finasteride for the massive hair thinning.
In general brand name drugs and generic drugs are the same. The difference is the cost, color, or shape of the pill. The active drug ingredient is the same. I personally cannot guarantee this but most of the patients use the generic form of Propecia and do well. I hear (rather read) on occasion on the Internet and this blog that some have noticed a change when switching from a brand name to a generic. If you are noticing something different, I would follow up with your doctor and consider other options (such as switching back).